Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 22, 2014, 4:33 AM EDT. It took effect at Jul 22, 2014, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 4:33 AM EDT (08:33 UTC)
- In effect from
- Jul 22, 2014, 8:00 AM EDT
- Expired
- Jul 22, 2014, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
534 WHUS42 KMHX 220833 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 AM EDT TUE JUL 22 2014 ...A HIGH THREAT OF DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY... .LINGERING SOUTHEAST SWELL COMBINED WITH LIGHT ONSHORE WINDS CONTINUES TO RESULT IN DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY. NCZ103-222045- /O.NEW.KMHX.BH.S.0012.140722T1200Z-140723T0000Z/ OUTER BANKS DARE- 433 AM EDT TUE JUL 22 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...NORTH OF RODANTHE PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
485 WHUS42 KMHX 220842 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 AM EDT TUE JUL 22 2014 ...A HIGH THREAT OF DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY... .LINGERING SOUTHEAST SWELL COMBINED WITH LIGHT ONSHORE WINDS CONTINUES TO RESULT IN DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY. NCZ103-222045- /O.CON.KMHX.BH.S.0012.140722T1200Z-140723T0000Z/ OUTER BANKS DARE- 442 AM EDT TUE JUL 22 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FROM RODANTHE NORTH... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...NORTH OF RODANTHE. * TIMING AND TIDES...RIP CURRENTS ARE GENERALLY STRONGEST A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 11 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 10:20 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 21, 10:20 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1020 PM EDT MON JUL 21 2014 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH TONIGHT... THEN WILL DISSIPATE TUESDAY. A STRONGER FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE INTO THE AREA FRIDAY...BECOMING STATIONARY SATURDAY...THEN LIFTING BACK NORTH AS A WARM FRONT SUNDAY. && .NEAR TERM /OVERNIGHT/... AS OF 1020 PM MON...COASTAL TROUGH/FRONTAL BOUNDARY LOCATED OFFSHORE OF THE CAROLINA COAST IS THE FOCUS FOR SHOWERS AND STORMS OVER THE COASTAL WATERS. LATEST NEAR TERM GUIDANCE AND SREF MEAN STILL INDICATE BEST CHANCE FOR SHOWERS LOCATED OVER THE FAR EASTERN COASTAL AREAS MAINLY DOWNEAST CARTERET THROUGH THE OBX...SPREADING TOWARDS THE NORTH AND WEST TUE MORNING. PREVIOUS DISCUSSION...AS OF 335 PM MON...WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EASTERN NC...THOUGH STRONGEST CONVECTION REMAINS LOCATED NEAR THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN COASTAL WATERS. THE UPPER TROUGH MIGRATES INTO A CUT OFF LOW OVER THE GULF STATES TONIGHT WITH MODELS INDICTING THE SURFACE BOUNDARY SLIDING SOUTH ACROSS THE COASTAL WATERS AND IN VICINITY OF THE GULF STREAM. EXPECT SHOWERS/TSTORM COVERAGE TO DIMINISH THROUGH THE EVENING AS UPPER LEVEL SUPPORT SHIFTS NE OF THE REGION AND DAYTIME HEATING DIMINISHES. GREATEST COVERAGE EXPECTED TO SHIFT TO THE SOUTHERN COASTAL WATERS NEAR THE FRONT. ABUNDANT CLOUD COVER WILL KEEP OVERNIGHT TEMPS MILD...GENERALLY IN THE LOW TO MID 70S. GIVEN MOIST ATMOSPHERE WITH PWATS 2 INCHES OR GREATER...AND RAINFALL OF 1-2 INCHES FOR DUPLIN/ONSLOW/JONES COUNTIES AND FOR THE AREAS ALONG HWY 64 IN MARTIN/WASHINGTON/BEAUFORT COUNTIES...COULD SEE PATCHY FOG OVERNIGHT SHOULD WINDS DECOUPLE TO LIGHT/CALM. CONFIDENCE IS LOW ON FOG FORMATION SO WILL LEAVE OUT OF FORECAST AT THIS TIME. && .SHORT TERM /TUESDAY/... AS OF 350 PM MON...THE UPPER LEVEL CUT OFF LOW OVER THE NORTHERN GULF STATES WILL SLOWLY MOVE SW INTO THE NORTHERN GULF TUES WHILE THE SURFACE FRONT SLOWLY LIFTS THROUGH EASTERN NC DURING THE DAY. MAINTAINED CHANCE POPS ACROSS EASTERN NC...HIGHEST ALONG THE WESTERN COASTAL PLAIN COUNTIES CLOSEST TO THE LOW LEVEL CONVERGENCE ASSOC. WITH THE FRONTAL BOUNDARY. ANY BREAKS IN CLOUD COVERAGE COULD LOCALLY ENHANCE INSTABILITY...WHICH SHOULD REMAIN MODEST WITH FORECAST SOUNDINGS INDICATING LIFTED INDICES OF -3 TO -4 C AND SURFACE BASED CAPE VALUES OF 1500-2500 J/KG. MOISTURE REMAINS ABUNDANT WITH PWAT VALUES ABOVE 2 INCHES DURING THE DAY. EXPECT CLOUDY CONDITIONS TUES THOUGH LOW LEVEL THICKNESSES BUILD ABOVE 1410 METERS YIELDING TEMPS IN THE 85-89 F RANGE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 300 PM MON...MODERATE FCST CONFIDENCE FOR TUE NIGHT-FRI PERIOD...THEN LOW CONFIDENCE FOR SAT-MON DUE TO MODEL DIFFERENCES. SUB-TROPICAL RIDGE WILL BUILD OVER AREA BRIEFLY TUE NIGHT AND WED BUT DEEP MSTR WILL CONTINUE TO STREAM OVER AREA BETWEEN RIDGE AND UPR LOW RETROGRADING ACROSS GULF COAST. SFC PATTERN WILL RETURN TO MORE TYPICAL BERMUDA HIGH/INLAND TROF. SCT CONVECTIVE ACTIVITY PSBL ANY TIME...THUS CONTINUED 20-40 POPS...WITH MORE COVERAGE EXPECTED ALONG COAST TUE NIGHT AND INLAND WED AFTN. RIDGE WILL BEGIN TO BREAK DOWN WED NIGHT AND THU WITH APPROACH OF LEAD SHORT WV FROM NW...AND ASSCTD SFC FRONT. HIGHER POPS WILL SHIFT BACK TO COAST FOR WED NIGHT FOR PSBL ACTIVITY MOVING IN OFF WATER. INCREASED POPS TO 40-60 FOR THU AFTN WITH HIGHEST NW DUE TO SHORT WV...APPROACHING FRONT AND SEA BREEZE MOVING INLAND. 50 % POPS ALL AREAS THU NIGHT AND FRIDAY WITH FRONT AND SH RT WV TROF MOVING INTO AREA. MODELS THEN DIVERGE OVER WEEKEND. 00Z ECMWF AND 12Z GFS BOTH STALL SFC FRONT JUST S OF AREA SAT MORNING...BUT SCT CONVECTIVE PSBL MAINLY SRN SECTIONS WITH SEA BREEZE CONVERGENCE. FRONT LIFTS BACK N BY SUN MORNING...BUT ECMWF IS THEN FASTER WITH BROAD TROFFING DEVELOPING OVER ERN US AND PUSHING ANOTHER SFC FRONTAL BNDRY THROUGH AREA SUN NIGHT. GFS IS SLOWER AND STILL HAS FRONT OVER OH/TN VLYS ON MON. GIVEN LOW MODEL FCST CONFIDENCE...WILL LEAN TO CLIMO 20/30 POPS DURING PERIOD WITH NEAR NORMAL TEMPS. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/... AS OF 707 PM MON... UPPER LEVEL SUPPORT DIMINISHES THIS EVENING AND EXPECT CONVECTION TO DIMINISH THOUGH ISOLATED SHOWERS STILL POSSIBLE. PATCHY TO AREAS OF FOG WILL BE POSSIBLE TONIGHT GIVEN RAINFALL TODAY AND MOIST BL...THOUGH CONFIDENCE IS LOW AT THIS TIME...AND WILL BE DEPENDENT HOW SKIES AREA ABLE TO CLEAR. WILL CONTINUE TO FORECAST MVFR VSBYS DEVELOPING. SCT CONVECTION AGAIN TUE...WITH LESS COVERAGE EXPECTED. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM MONDAY...SCATTERED MAINLY DIURNAL CONVECTION POSSIBLE AT ALL 4 TERMINALS THROUGH PERIOD WITH BEST COVERAGE EXPECTED THU AFTN THROUGH FRIDAY AS A COLD FRONT MOVES INTO THE AREA. LATE NIGHT/EARLY AM FOG POSSIBLE ESPECIALLY IN AREAS THAT RECEIVED RAIN THE PREVIOUS DAY. && .MARINE... SHORT TERM/THROUGH TONIGHT/ AS OF 355 PM MON...LATEST SURFACE AND BUOY DATA INDICATED ENE/E WINDS 10-15 KT WITH SEAS MOSTLY 3 FT ACROSS THE WATERS. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE WATERS TONIGHT THEN SLOWLY LIFT NORTH THROUGH EASTERN NC TUES. LIGHT ENE/E WINDS MAINLY AROUND 10 KT OR LESS EXPECTED OVERNIGHT THAT WILL SHIFT SE DURING THE DAY TUES BUT REMAIN AROUND 10 KNOTS OR LESS. WAVEWATCH AND LOCAL SWAN/NWPS IN GOOD AGREEMENT WITH SEAS CONTINUING AROUND 2-4 FT. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/ AS OF 300 PM MONDAY...LIGHT WINDS AND SEAS WILL START OFF THE LONG TERM PERIOD...THEN INCREASE GOING INTO FRIDAY AS THE PRESSURE GRADIENT TIGHTENS UP AHEAD OF AN APPROACHING COLD FRONT. EXPECT SMALL CRAFT SEAS TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY FOR PORTIONS OF THE COASTAL WATERS SOUTH OF OREGON INLET. WINDS WILL START OUT AROUND 10 KNOTS ACROSS THE AREA ON TUESDAY...PEAKING ON THURSDAY AT 15-20 KNOTS OVER MOST OF THE COASTAL WATERS. WINDS WILL DIMINISH WITH WIND SHIFT TO N-NE BEHIND FRONT FRI NIGHT INTO SAT MORNING. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...DAG NEAR TERM...DAG/TL SHORT TERM...DAG LONG TERM...HSA AVIATION...HSA/TL MARINE...HSA/DAG
Hazardous weather outlook, Jul 21, 8:10 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 810 PM EDT MON JUL 21 2014 NCZ029-044>047-079>081-090>094-098-230015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 810 PM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-230015- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 810 PM EDT MON JUL 21 2014 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 10:43 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1043 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLOOD BEAUFORT 34.72N 76.65W
07/21/2014 CARTERET NC SPOTTER
WATER UP TO CAR DOORS AND SOME STORE FRONTS ON FRONT
ST. SOME STREETS IMPASSABLE WITH CARS STALLING IN FLOOD
WATERS.
&&
EVENT NUMBER MHX1400487
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:46 PM EDT | Special Weather Statement | MHX | Pamlico | 59 min |
| Jul 22, 1:24 PM EDT | Special Weather Statement | MHX | Washington | 66 min |
| Jul 22, 2:54 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 51 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.